Alert archive / Oregon / Red Flag Warnings in 2025

Red Flag Warning 13, NWS Pendleton, OR

August 5, 2025Jefferson County, Wasco County, Oregon

NWS Pendleton, OR issued this red flag warning at Aug 5, 2025, 1:00 PM PDT for Jefferson County, Wasco County, Oregon. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2025, 1:00 PM PDT (20:00 UTC)
Expired
Aug 5, 2025, 8:00 PM PDT
In force
7 hr
Issued by
NWS Pendleton, OR

Counties Jefferson County, OR, Wasco County, OR

The radar

The Portland,OR radar (KRTX), 167 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2025-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2025-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

130 
WWUS86 KPDT 052000
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
100 PM PDT Tue Aug 5 2025

...BREEZY WITH LOW RH FOR WARM SPRINGS RESERVATION TODAY...

.Breezy conditions with low RH will prevail in the Warm Springs
Reservation through the rest of the afternoon.

ORZ703-060300-
/O.NEW.KPDT.FW.W.0013.250805T2000Z-250806T0300Z/
Warm Springs Reservation-
100 PM PDT Tue Aug 5 2025

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE OR703...

The National Weather Service in Pendleton has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
until 8 PM PDT this evening.

* AFFECTED AREA...Fire Weather Zone 703 Warm Springs Reservation.

* TIMING...Until 8 PM PDT this evening.

* WINDS...West 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
719 
WWUS86 KPDT 060251
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
751 PM PDT Tue Aug 5 2025


ORZ703-060400-
/O.EXP.KPDT.FW.W.0013.000000T0000Z-250806T0300Z/
Warm Springs Reservation-
751 PM PDT Tue Aug 5 2025

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE OR703...

Winds have subsided and humidities are increasing above critical
values. These trends are expected to continue through the evening.
Therefore the Red Flag Warning will be allowed to expire. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Aug 5, 10:30 AM PDT, 2 hours 30 minutes earlier.

Area forecast discussion, Aug 5, 10:30 AM PDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
1030 AM PDT Tue Aug 5 2025

.UPDATED AVIATION.

.AVIATION...18Z TAFs...Current conditions are clear with light and
variable winds. Not expecting anything less than VFR conditions
for the rest of the period. A couple round of showers would make
their way into the area from the Columbia Basin into the Kittitas
Valleys tomorrow morning. Wasn't confident on widespread
precipitation, so went ahead and put a PROB30 group for most of
the Basin sites.

PREV DISCUSSION... /issued 141 PM PDT Mon Aug 4 2025/

DISCUSSION...Current radar shows some cells over the region that
are putting down some precipitation. There are also a few
thunderstorms along the southern border of Grant County with some
lightning embedded as well as in Wallowa just southeast of
Enterprise and Joseph. Ground observations show that within the
last 3 hours, these cells/thunderstorms have put down 0.01-0.05
inches of precipitation with some higher elevation observations
showing 0.10-0.12 inches. Both wet and dry isolated thunderstorms
will continue through the evening.

Tuesday models are in decent agreement that the current system
will be off to the east leaving the region in primarily a
westerly flow aloft. This pattern will leave the majority of the
area free and clear of precipitation. Over 60% of the raw
ensembles show temperatures to remian in the low to upper 80s. EFI
shows each day to be below climatological normal and our
climatology information places the areas around the CWA between
1-5 degrees below normal along the lower elevations all the way
to 10-11 degrees below normal along some of the higher areas along
the Northern Blues and WA Cascades.

Late Tuesday night and through Thursday morning, models show a
shortwave making its way into the PacNW bringing increased
probabilities of mountain showers. EFI shows the QPF to be a bit
above seasonal normal and a few CAMs models show precipitation
totals be be between 0.10-0.20 along the eastern mountains and
Northern Blues as well as 0.05-0.15 along the WA Cascades.
Thursday afternoon models show the upper level low to be right
overhead with southwest flow bringing with it some warm air
advection. This will enhance the potential for convection over the
eastern mountains and Wallowa County with models showing 15-30%
probabilities. Long range models do show an increase in stability
with MUCAPE values increasing. As this is day 4, we will continue
monitoring.

Friday through Sunday models show the upper level low to be off
to the northwest with the leading edge of an upper level ridge
making its way into the PacNW. However, clusters are having
trouble digesting the timing of the exit of the low and the
entrance of the ridge so confidence is a bit low at this point on
when the ridge will be over the area. Regardless, all models are
pointing to an uptick in temperatures and dry conditions. So far
50-70% of the raw ensembles show temperatures to be over 90
degrees by Saturday. Bennese/90

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  60  80  58  80 /   0  20  20  30
ALW  64  80  62  79 /   0  20  20  30
PSC  62  81  58  83 /   0  20  20  20
YKM  62  79  55  80 /  20  40  30  10
HRI  64  82  60  83 /   0  20  10  20
ELN  59  75  54  75 /  20  50  30  20
RDM  50  80  49  79 /   0  10  10  10
LGD  54  80  56  76 /   0  10  20  30
GCD  53  81  54  79 /   0   0  10  10
DLS  64  78  61  79 /  20  40  30  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
&&

SHORT TERM...90
LONG TERM....90
AVIATION...95

Nearby

Red Flag Warnings in Oregon, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.